Hail, Magoffin
- When
- June 4, 12:08 PM EST to 12:12 PM EST
- Where
- Magoffin County, 2 mi SE of Fredville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.600, -82.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 4, 8:43 AM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 943 AM EDT SUN JUN 4 2006 .DISCUSSION... WILL BE ISSUING A QUICK UPDATE FOR SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY DEVELOPING ACROSS KENTUCKY. ANOTHER VORT CENTER...VERY EVIDENT ON SATELLITE LOOPS IS QUICKLY MOVING IN FROM THE GREAT LAKES REGION BEHIND VORT LOBE GENERATING SHOWER ACROSS THE AREA THIS MORNING. MODELS INDICATE THE SECOND VORT CENTER SHOULD WEAKEN AS IT MOVES INTO THE AREA. ALL THIS CONSIDERED ACTIVITY SHOULD BE OUT OF THE AREA...INTO THE TENNESSEE VALLEY BY MID TO LATE AFTERNOON. WITH SFC HEATING NOW TAKING PLACE...EXPECT SOME STORMS MAY BECOME STRONG ENOUGH TO GENERATE SOME HAIL...POSSIBLY SOME GUSTY WINDS. CURRENT HWO ALREADY HAS THIS POTENTIAL COVERED. ALSO...SPC HAS NOW PUT SOUTHERN ZONES IN A SLIGHT RISK...MAINLY FOR HAIL. UPDATED ZONES WILL BE FORTHCOMING. && .PREV DISCUSSION... 231 AM EDT SUN JUN 4 2006 MAIN FEATURE OF INTEREST IS THE UPPER LEVEL LOW CURRENTLY LOCATED NEAR LAKE ERIE. THIS LOW WILL MOVE SOUTH AND RESIDE IN THE EASTERN CONUS FOR THE NEXT SEVERAL DAYS BEFORE DAMPENING AND MOVING OUT BY LATE IN THE UPCOMING WORK WEEK. THE BIGGEST IMPACT THIS FEATURE WILL HAVE ON OUR WEATHER WILL BE TODAY AS A POTENT S/W ROTATES DOWN ACROSS THE AREA. THIS...COMBINED WITH GOOD HEATING WILL LEAD TO SCATTERED AFTERNOON AND EARLY EVENING CONVECTION ACROSS MOST OF EASTERN KENTUCKY. ANOTHER WEAKER VORT WILL BRING SOME ISOLATED ACTIVITY TO THE NORTHEAST PORTION OF THE CWA TOMORROW AFTERNOON AND EVENING...WITH DRY WEATHER FOLLOWING FOR THE ENTIRE AREA BY TUESDAY AS RIDGING WORKS IN FROM THE EAST. PREVIOUS FORECAST WAS IN SUPERB SHAPE AND ONLY MADE MINOR MESSAGES. REMAINDER OF THE FORECAST WAS LEFT INTACT. LATEST 00Z GUIDANCE IS ONLY ADDING TO THE ALREADY LOW CONFIDENCE FROM WEDNESDAY THROUGH SATURDAY...AS UPPER LEVEL LOW DAMPENS AND MOVES OUT...WITH NORTHWEST FLOW LOOMING ACROSS THE AREA BY THE END OF THE WORK WEEK. DETAILS OF SMALL SCALE FEATURES WILL BE TOUGH TO NAIL DOWN...AND WILL LET DAY SHIFT MAKE ANY WARRANTED ADJUSTMENTS. 941 PM EDT SAT JUN 3 2006 DISCUSSION... UPDATED MAINLY TO REMOVE EVENING WORDING...AND GO WITH MOSTLY CLEAR SKIES. RADAR MOSAIC WAS SHOWING THE CONVECTION TO THE NORTH AND EAST OF OUR CWA BEGINNING TO DIMINISH. THIS TREND WILL CONTINUE AS INSTABILITY DECREASES AFTER LOSS OF DAYTIME HEATING. ONE SHOWER NORTHWEST OF FLEMING COUNTY SHOULD DISSIPATE BEFORE IT HAS A CHANCE TO MOVE INTO THE CWA. DEW POINTS HAVE DROPPED TO THE LOWER TO MID 50S ACROSS THE CWA THIS EVENING. THESE SHOULD COME UP A COUPLE OF DEGREES AS MIXING STOPS AND AN INVERSION FORMS. BUFKIT AND MODEL SOUNDINGS INDICATE THE INVERSION FORMING...AND THE LOW LEVELS BECOMING SATURATED. THIS WILL LEAD TO AREAS OF FOG FORMING IN THE VALLEYS...WHICH IS COVERED WELL WITH THE CURRENT FORECAST PACKAGE. SOME OF THE FOG COULD BE LOCALLY DENSE. ALSO ADDED MENTION OF PATCHY FOG IN THE NW CWA. SOME OF THE LATEST MOS GUIDANCE INDICATES SLIGHTLY HIGHER OVERNIGHT LOWS THAN THE 12Z RUN...BUT THE CURRENT FORECAST LOOKS MORE REASONABLE. MADE SOME MINOR ADJUSTMENTS TEMPERATURES AND DEW POINTS IN THE GRIDS...BUT THESE DID NOT RESULT IN ANY CHANGES TO TEMPS IN THE ZFP. UPDATED PRODUCTS WILL BE SENT SOON. 434 PM EDT SAT JUN 3 2006 SHORT TERM (TONIGHT THROUGH TUESDAY MORNING)... BRUNT OF SHORT WAVE ENERGY WAS TOO FAR NORTHEAST OF EASTERN KENTUCKY TO GENERATED ANYTHING MORE THAN SOME MARGINAL MODERATE CU ACROSS PORTIONS OF THE AREA TODAY. TEMPS IN THE MID TO UPPER 70S COMBINED WITH DEW POINTS IN THE MID 50S TO PROVIDE FOR SOME VERY PLEASANT WEATHER. MODELS ARE HAVING SOME TROUBLE WITH THE TIMING OF OUR NEXT VORT LOBE WHICH IS CURRENTLY LOCATED OVER NORTHERN MICHIGAN. THE NAM BRINGS THIS WAVE THROUGH THE REGION ABOUT 6 HOURS AHEAD OF THE GFS. BASED ON THE MOST CURRENT WATER VAPOR LOOP...THE NAM APPEARS TOO WEAK AND DEFINITELY TOO FAR SOUTHWEST. OVERALL...THE GFS SEEMED TO HAVE A BETTER HANDLE ON THE POSITION AND STRENGTH OF THIS FEATURE. CONSEQUENTLY LEANED TOWARDS THE GFS SOLUTION FOR TIMING AND POPS THROUGH THE FIRST 36 HOURS OF THE FORECAST. THIS WOULD BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA BY MID DAY SUNDAY. WITH FAVORABLE AFTERNOON HEATING...SOME DRIER AIR AT THE MID LEVELS AND A WET BULB ZERO AROUND 8K FT...EXPECT THE POSSIBILITY WILL EXISTS FOR HAIL AND GUSTY WINDS TO BE PRESENT WITH ANY THUNDERSTORM ACTIVITY. THE GREATEST THREAT AGAIN APPEARS TO FALL TO OUR EAST... CLOSER TO THE UPPER LEVEL LOW AND CORRESPONDING MID LEVEL COLD POOL WHERE BEST LAPSE RATES WILL BE REALIZED. MOS GUIDANCE WAS IN VERY GOOD AGREEMENT THROUGH THE FIRST FOUR PERIODS OF THE SHORT TERM. SO DID NOT STRAY FAR FROM GUIDANCE. THE FIFTH PERIOD WAS A DIFFERENT STORY. WENT WITH THE COOLER MAV AS HIGH PRESSURE SHOULD SHIFT RIGHT OVER EASTERN KENTUCKY BY TUESDAY MORNING. DRY AIR WILL BE WELL IN PLACE BY THEN. WITH EXPECTED CLEARING AND LIGHT WINDS...TEMPS SHOULD HAVE NO PROBLEM DROPPING INTO THE UPPER 40S IN THE VALLEYS...POSSIBLY A BIT LOWER. SO ADDED IN A SMALL RIDGE VALLEY SPLIT...TAKING VALLEY MINS INTO THE UPPER 40S WHILE KEEPING MID 50S ALONG THE RIDGES. EXTENDED (TUESDAY THROUGH SATURDAY)... THE MODELS ARE INDICATING AN UNUSUALLY STRONG UPPER LOW OVER THE CAROLINAS AT THE START OF THE PERIOD. FROM PRIOR EXPERIENCE...THE MODELS HAVE A HARD TIME ACCURATELY FORECASTING THIS KIND OF PATTERN. THIS PATTERN TYPE WILL HAVE SHORT WAVES MOVING AROUND THE UPPER LOW AND IS CONDUCIVE FOR THE DEVELOPMENT OF MESOSCALE CONVECTIVE COMPLEXES. SO THE GENERAL PATTERN WILL BE CONDUCIVE TO PERIODS OF CONVECTIVE ACTIVITY...THE PROBLEM IS TIMING WHEN THESE SHORT WAVES WILL BE MOVING THROUGH THE AREA. THE MODELS HAVE HAD POOR RUN TO RUN CONSISTENCY...SO MY CONFIDENCE LEVEL IN THE TIMING IS PRETTY LOW. AS THE RUNS START ZEROING IN ON THE TIMING...MY CONFIDENCE LEVEL WILL GO UP. CONSIDERING THE TIMING PROBLEMS OF THE SHORT WAVES...WENT WITH THE 1200 GMT GFS FOR THE FORECAST. THE MOS TEMPERATURES LOOKED PRETTY GOOD AND JUST TWEAKED THEM A LITTLE. WEDNESDAY THROUGH THURSDAY LOOKS LIKE THE BEST CHANCE FOR THUNDER. WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR AN MCS TO AFFECT THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 459 AM EDT SUN JUN 4 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 459 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE HIGHWAY 23 CORRIDOR IN EASTERN KENTUCKY MONDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF EASTERN KENTUCKY WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN HAIL OF ANY SIZE AS WELL AS ANY STRONG WINDS THIS AFTERNOON AND EVENING. GEOGERIAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1153 AM EDT SUN JUN 4 2006 KYZ088-115-117-118-041630- PERRY-LESLIE-LETCHER-HARLAN- 1153 AM EDT SUN JUN 4 2006 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE AREA... AT 1149 AM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF HAZARD TO 9 MILES SOUTHEAST OF HYDEN TO 11 MILES NORTHWEST OF HARLAN...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL HAS BEEN REPORTED WITH THE STRONGER THUNDERSTORMS. THE STORMS WILL BE NEAR BIG LAUREL AND SLEDSOE AROUND AROUND NOON EDT...DEFEATED CREEK ROSSPOINT...AND GILLEY AROUND 1205 PM EDT...HARLAN AROUND 1210 PM EDT...AND CLUTTS AROUND 1215 PM EDT. RESIDENTS CAN EXPECT BREIF HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1208 PM EDT SUN JUN 4 2006 KYZ111-112-041645- LEE-BREATHITT- 1208 PM EDT SUN JUN 4 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF BEATTYVILLE...OR OVER VADA...MOVING EAST AT 25 MPH. THIS STORM SHOULD BE IN THE JACKSON AREA AROUND 12:30 PM EDT. THIS STORM WILL BE MOVING OUT OF SOUTHEASTERN LEE COUNTY AND INTO BREATHITT COUNTY BY 12:10 PM. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IF IN THE PATH OF THIS STORM. RAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1227 PM EDT SUN JUN 4 2006 KYZ110-112-113-041715- FLOYD-BREATHITT-KNOTT- 1227 PM EDT SUN JUN 4 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HINDMAN...OR OVER BUCK...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR BUCK AROUND 1230 PM EDT...ELMROCK AROUND 1235 PM EDT...VEST AROUND 1240 PM EDT...HINDMAN AROUND 1255 PM EDT. RESIDENTS SHOULD EXPECT RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IF IN THE PATH OF THIS STORM. RAY
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 1227 PM EDT SUN JUN 4 2006 KYZ113-041715- KNOTT- 1227 PM EDT SUN JUN 4 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HINDMAN...OR OVER BUCK...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR BUCK AROUND 1230 PM EDT...ELMROCK AROUND 1235 PM EDT...VEST AROUND 1240 PM EDT...HINDMAN AROUND 1255 PM EDT. RESIDENTS SHOULD EXPECT RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IF IN THE PATH OF THIS STORM. RAY CORRECTED TO REMOVE ALL BUT KNOTT COUNTY
The Jackson,KY radar (KJKL), 33 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521702.